You are not supposed to have the vaccine for shingles if you have been using steroids. I stopped using Advair (a steroid inhaler) last August, after using it for several years. I don't know if there is damage to my immune system. Is it safe for me to get the vaccine?
Any person who is taking high-dose steroids that could affect the immune system should discuss it with his doctor before taking any live vaccine. A person using inhaled steroids is safe to be vaccinated. The use of topical or inhaled steroids does not prevent the administration of vaccines. Inhaled steroids have very little systemic absorption. You have already stopped taking the inhaler months back. You can definitely get vaccinated for shingles. Hope you find this information useful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.